MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA 6.5MM W/3 UB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA 6.5MM W/3 UB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202900
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during surgery, while inserting the anchor into the bone, the device's insertion shaft broke.Since the original anchor could not be screwed in completely, it was extracted.A back-up device was used.No significant delay or patient injury was reported.
 
Additional Manufacturer Narrative
One 6.5 twinfix ultra ti anchor assembly was returned for evaluation.Visual assessment of the device confirmed the reported breakage.The inserter tip has broken at the weldment.Examination of the weld characteristics confirmed adequate weld penetration between the welded components.The suture and anchor remains attached to the inserter.The anchor is damaged by what looks like some type of grasping device.As reported the insertion site was not pre-drilled.Per the devices under caution: excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.If more torque is required to insert the anchor, stop and ensure that the anchor size, drill hole size, and depth are correct for the bone conditions encountered.It may be necessary to reduce the anchor size or increase the drill hole size to achieve optimal insertion force".There were no indications that would suggest that the devices did not meet product specifications upon release into distribution.

Brand Name
TWINFIX ULTRA 6.5MM W/3 UB
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8952636
Report Number1219602-2019-01044
Device Sequence Number11427353
Product Code MBI
UDI-Device Identifier03596010652324
UDI-Public03596010652324
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Catalogue Number72202900
Device Lot Number2029247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1